Texas, 2007Flash Flood in Texas, May 25, 2007
May 25, 2007 · NWS CRP · 1 event in 1 county or zone
A slow moving complex of thunderstorms with heavy rainfall merged over central Jim Wells county, producing 3 to 5 inches of rain in 3 hours and flash flooding in and around Alice. 54 inches of rain was recorded at the ALI ASOS.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving complex of thunderstorms with heavy rainfall merged over central Jim Wells county, producing 3 to 5 inches of rain in 3 hours and flash flooding in and around Alice. 4.54 inches of rain was recorded at the ALI ASOS.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 25, 8:33 AM CST, 57 minutes earlier.
Area forecast discussion, May 25, 8:33 AM CST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
933 AM CDT FRI MAY 25 2007
.UPDATE...SENT AN UPDATED RAISING POPS FOR TODAY...ESPECIALLY
ACROSS THE EAST WHERE POPS ARE NOW CATEGORICALLY. LOCALLY HEAVY
RAINFALL IS LIKELY. HAVE HAD WIDESPREAD 2-4 AMOUNT REPORTS THIS
MORNING FROM COTULLA TO ALICE BACK AND UP INTO LIKE OAK COUNTY.
MAY BE A BRIEF LULL LATE THIS AFTERNOON AND THIS EVENING BEHIND
ALL OF THIS. FULLY EXPECT SCT TO NUMEROUS SHOWERS AND
THUNDERSTORMS TO REDEVELOP AGAIN AS EARLY AS SAT MORNING. ALSO
RAISED POPS UPWARDS INTO SAT. ADJUSTED QPF AMOUNTS TODAY THROUGH
TOMORROW. AFTERNOON PKG WILL HAVE QPF AND POPS ADJUSTED FURTHER
OUT THRU TUE. A FLASH FLOOD WATCH WILL LIKELY BE REQUIRED AT SOME
POINT...POSSIBLY AS EARLY AS THIS AFTERNOON FOR SAT AND
SUN...DEPENDING ON HOW WIDESPREAD THE HEAVY AMOUNTS THIS MORNING
BECOME.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 72 84 70 84 70 / 30 60 30 40 30
VICTORIA 68 82 67 84 67 / 40 60 30 40 30
LAREDO 73 84 70 87 71 / 50 70 50 50 40
ALICE 70 84 69 85 69 / 40 70 40 40 30
ROCKPORT 74 82 73 84 73 / 20 50 20 40 30
COTULLA 69 82 67 85 69 / 50 70 50 50 40
KINGSVILLE 72 84 70 85 70 / 30 60 30 40 30
NAVY CORPUS 74 83 74 83 74 / 20 50 20 30 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
76...SHORT TERM
Hazardous weather outlook, May 25, 3:57 AM CST, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
457 AM CDT FRI MAY 25 2007
GMZ230-235-250-255-270-275-TXZ229>234-239>247-261000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
457 AM CDT FRI MAY 25 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE
EXPECTED TODAY AND INTO THE EVENING ACROSS SOUTH TEXAS. THE
HEAVIEST RAINFALL IS EXPECTED TO BE ACROSS THE RIO GRANDE PLAINS
WITH A FEW LOCATIONS RECEIVING RAINFALL AMOUNTS UP TO 3 INCHES.
THIS MAY PRODUCE BRIEF LOCALIZED FLOODING OF STREETS AND SMALL
STREAMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE PERIOD.
HEAVY RAINFALL IS POSSIBLE OVER THE RIO GRANDE PLAINS SUNDAY INTO
MONDAY.
.SPOTTER INFORMATION STATEMENT...
TE/KR
In the hours before
Special weather statement, May 25, 4:41 AM CST, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
541 AM CDT FRI MAY 25 2007
TXZ229>234-239>247-252200-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN...
GEORGE WEST...THREE RIVERS...BEEVILLE...SKIDMORE...GOLIAD...
VICTORIA...LAREDO...RIO BRAVO...FREER...BENAVIDES...SAN DIEGO...
ALICE...PREMONT...KINGSVILLE...CORPUS CHRISTI...ROBSTOWN...
PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA...
PORT OCONNOR...SEADRIFT
541 AM CDT FRI MAY 25 2007
...HEAVY RAIN WILL BE POSSIBLE DURING THE MEMORIAL DAY WEEKEND...
A SLOW MOVING UPPER LEVEL LOW PRESSURE WILL SLOWLY MOVE ACROSS
NORTHERN MEXICO AND WEST TEXAS THROUGH THE WEEKEND AND WILL MOVE
VERY LITTLE THROUGH TUESDAY OF NEXT WEEK. COPIOUS AMOUNTS OF
MOISTURE WILL INTERACT WITH THIS LOW PRESSURE AREA AND PRODUCE
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH EARLY NEXT
WEEK. THE BEST CHANCE FOR RAINFALL WILL OCCUR ON SATURDAY AND
SUNDAY.
MANY OF THESE SHOWERS AND THUNDERSTORMS WILL CONTAIN HEAVY RAIN.
DUE TO THE WEAK STEERING CURRENTS IN THE ATMOSPHERE...THE
POTENTIAL FOR FLASH FLOODING WILL ALSO EXIST...MAINLY ACROSS THE
RIO GRANDE PLAINS AND WESTERN PORTIONS OF THE COASTAL BEND.
WIDESPREAD 1 TO 4 INCHES OF RAINFALL TOTALS ARE EXPECTED. ISOLATED
AMOUNTS EXCEEDING 5 INCHES WILL BE POSSIBLE...ESPECIALLY ACROSS
THE RIO GRANDE PLAINS.
RESIDENTS AND VACATIONERS FROM OUT OF TOWN NEED TO BE AWARE OF
THIS DEVELOPING WEATHER SITUATION. OUTSIDE HOLIDAY ACTIVITIES MAY
NEED TO BE DELAYED OR POSTPONED DUE TO THE RAIN. FOR ADDITIONAL
INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/CORPUSCHRISTI.
TE
Special weather statement, May 25, 8:00 AM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
900 AM CDT FRI MAY 25 2007
TXZ232-233-243-244-246-251530-
BEE-GOLIAD-NUECES-REFUGIO-SAN PATRICIO-
900 AM CDT FRI MAY 25 2007
...STRONG THUNDERSTORMS WERE AFFECTING BEE...GOLIAD...NUECES...
REFUGIO AND SAN PATRICIO COUNTIES...
AT 900 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
BERCLAIR TO TYNAN TO 11 MILES WEST OF ROBSTOWN...OR ALONG A LINE
EXTENDING FROM 12 MILES NORTHEAST OF BEEVILLE TO 8 MILES SOUTH OF
SKIDMORE TO 11 MILES WEST OF ROBSTOWN...MOVING SOUTHEAST AT 15 MPH.
THESE STORMS WILL BE NEAR...
BERCLAIR BY 910 AM CDT.
EDROY BY 915 AM CDT.
ROBSTOWN BY 930 AM CDT.
SINTON BY 940 AM CDT.
TULOSO BY 950 AM CDT.
CORPUS CHRISTI BY 1000 AM CDT.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
Local storm report, May 25, 9:30 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1030 AM CDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM FLOOD ALICE 27.76N 98.07W
05/25/2007 JIM WELLS TX LAW ENFORCEMENT
NUMEROUS ROADS ACROSS THE COUNTY ARE CLOSED DUE TO
FLOODING.
&&
MBFlash Flood, Jim Wells
- When
- May 25, 9:30 AM CST to 12:00 PM CST
- Where
- Jim Wells County, Alice
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 27.750, -98.080
Several county roads in and round Alice were closed due to flooding. Alice city officials reported that some residents were evacuated for minor flooding near low lying creeks, mainly over the northeast portion of the city. Water was reported in several business around town.|
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Florida, May 25 to 28, 20071 death · 2 injured · 3 events
- Flash Flooding in Texas, May 25 to 28, 2007$180,000 · 7 events
- Hail and Damaging Winds in South Dakota, May 25, 20071.5 in hail · 14 events
- Flash Flooding and Flooding in Texas, May 25 to 26, 200765 kt wind · 10 events
- Hail in South Dakota, May 25, 20071.25 in hail · 9 events
- Hail in Nebraska, May 25, 20071.25 in hail · 8 events
- Tornado and Hail in North Dakota, May 25, 2007EF0 · 7 events
- Hail in Colorado, May 25, 20071 in hail · 5 events
- Hail and Damaging Winds in Ohio, May 25, 2007$3,000 · 50 kt wind · 5 events
- Hail in New Mexico, May 25, 2007$5,000 · 1.75 in hail · 5 events
- Hail in New Mexico, May 25, 2007$1,000 · 1.75 in hail · 4 events
- Flash Flooding in Missouri, May 25, 2007$10,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23681.